Arimidex and Insomnia

Last Modified: August 19, 2008

Question

Dear OncoLink "Ask The Experts,"

My niece has just completed a five year course of Arimidex. She is now experiencing extreme difficulty sleeping, getting to sleep, and staying asleep. Are there any indications from other women that this is a side effect? Her oncologist says "no".

Answer

Nancy Zieber, RN, MSN, CRNP, Oncology/Hematology Nurse Practitioner, responds:

I am not aware of Arimidex causing insomnia. I have checked with our pharmacist and also checked the literature again, but unfortunately there is no information on this topic. I think it is possible that the insomnia is related to the change in hormone levels caused by Arimidex, though. Regardless of the cause, she should speak with her physician about treatment for insomnia. Other thoughts - check thyroid function, limit/eliminate caffeine intake, focus on good sleep hygiene such as avoiding TV in the bedroom, etc.

Blogs

The Art and Science of Oncology
by Bob Riter
October 01, 2013

In Celebration of Eric Ott
by Bob Riter
August 17, 2015

Related News

Study Finds Insomnia Common in Cancer Patients

Aug 31, 2015

Insomnia symptoms or syndrome found in nearly 60 percent of subjects scheduled for surgery


Insomnia Prevalence High for Chemotherapy Patients

Aug 31, 2015

Study suggests need to develop interventions to prevent and treat insomnia in cancer patients


Program Found to Improve Cancer-Related Insomnia

Aug 31, 2015

However, second study finds epoetin alfa does not improve cancer-related anemia or fatigue